A 60-year-old male asked:
Hi. my dr suggested that i take miralax every other day bc of no bm..i get a bm around 1 hour later, but on the directions it says to expect a bm in 1 to 3 days. why do i get bm in such a shorter period of time..is this odd? when do i stop taking it?
1 doctor answer • 3 doctors weighed in
Pediatrics 46 years experience
Some basics: Miralax works in a different way surrounding itself with water that it does not allow the intestines to extract. In doing so it keeps poop soft when you do go. If you went soon after you took it, it was unlikely do the med. It usually takes 2-3 days to move far enough down the gut to do anything. I would take it daily until you are sure you stay regular. Wean off when it suits you.
16 viewsReviewed Dec 28, 2020
Last updated Dec 28, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.